MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56228
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during placement of a stent within the right hypogastric artery, a flexor high-flex ansel guiding sheath separated.A right iliac branch device was previously placed.As the unknown stent catheter was introduced into the hypogastric artery, over the previously placed iliac branch, the sheath separated "in the distal part" prior to inflation of the stent catheter with an inflation syringe.The stent was placed and the catheter was removed with the sheath, as the catheter could not be removed through the damaged sheath.Photos provided by the customer show what appears to be hub separation, as well as sheath separation and unraveling of the device.Unknown high and medium-support wire guides and introducers were also used during the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
Additional information was received 25feb2021.An unspecified rosen medium support wire and 8x38 stent graft were placed through the sheath.The anatomy was not tortuous, calcified, or scarred.The sheath was in place for approximately thirty minutes while cannulation and positioning of the stent was performed, before the distal tip separated.Great force was used for device removal, and forceps were used for extraction.The sheath was removed with the delivery balloon for the peripheral stent graft.The patient did not require hospitalization for the event; however, may have been hospitalized per protocol.The patient is reportedly in excellent health.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.
 
Additional Manufacturer Narrative
Description of event: as reported, during placement of a stent within the right hypogastric artery, a flexor high-flex ansel guiding sheath separated.A right iliac branch device was previously placed.An unspecified rosen medium support wire and 8x38 stent graft were placed through the sheath.The anatomy was not tortuous, calcified, or scarred.As the unknown stent catheter was introduced into the hypogastric artery, over the previously placed iliac branch, the sheath separated "in the distal part" prior to inflation of the stent catheter with an inflation syringe.The stent was placed and the catheter was removed with the sheath, as the catheter could not be removed through the damaged sheath.The sheath was in place for approximately thirty minutes while cannulation and positioning of the stent was performed, before the distal tip separated.Great force was used for device removal, and forceps were used for extraction.The sheath was removed with the delivery balloon for the peripheral stent graft.Investigation ¿ evaluation: a visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, and quality control data.The complainant returned the complaint device to cook for investigation.Physical examination of the returned device showed: one sheath was received.Material separated at the hub, with elongated coils exposed.The coils are also elongated out of the silicone disc.No other damage was noted.At this time, cook concluded that the device was manufactured within specification.The dhr for the above lots records one relevant non-conformance; ¿bond or shaft, wires, exposed¿.However, all nonconforming product was scrapped, there are 100% inspections for the non-conformances, and no additional complaints from the field have been reported.At this time, cook concluded that no nonconforming product from this lot exists in house or in the field.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: ¿if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ instructions for use: ¿sheath introduction: if the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.¿ how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred." capa (b)(4) was opened as a result of ric-287874.This ric was initiated following an increase in yearly complaints of patient injury or death between 2018 and 2019.These events correspond to an increase in all complaints from occurrence level of remote (2) to occasional (3).The capa team assessed the root cause to be thin wall of ptfe liner being susceptible to damage from handling and processing during profiling and coil transfer processes leading to increased susceptibility to shaft separation.Cook has concluded a component failure contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11314533
Report Number1820334-2021-00313
Device Sequence Number4078865
Product Code DYB
UDI-Device Identifier00827002562288
UDI-Public(01)00827002562288(17)220708(10)9863031
Combination Product (Y/N)N
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other,use
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2022
Device Model NumberG56228
Device Catalogue NumberKCFW-8.0-35-70-RB-HFANL1-HC
Device Lot Number9863031
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2021
Initial Date Received by Manufacturer 02/04/2021
Supplement Date Received by Manufacturer02/25/2021
04/01/2021
Initial Report FDA Received Date02/11/2021
Supplement Report FDA Received Date03/16/2021
04/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BENTLEY BEGRAFT 8X38 STENT
Patient Age59 YR
Patient Weight50